MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME EX BIOPSY SYSTEM

DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME EX BIOPSY SYSTEM
Model Number HH8BEX
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mammotome ex probe is a sterile, single patient use instrument that may be used with imaging guidance, such as ultrasound, to excise a diagnostic sample from the breast or axillary lymph nodes for diagnostic analysis of breast abnormalities.Device evaluation is anticipated, however devicor medical products, inc.Has not yet received the device for evaluation.Based on the fact that there was an unintended piece of the device left in the patient breast and pursuant to 21 cfr 803, we are submitting this medwatch report.
 
Event or Problem Description
Devicor medical products, inc.Received a report from affiliate, devicor medical (b)(4) ltd., stating, the equipment was operating normally, the capital and the probe were connected.During the procedure, when the user pressed the biopsy button, the plastic part of the specimen collection chamber was broken and got into the patient's breast.The user was able to identify the piece using ultrasound and remove this part at the next breast tissue biopsy.This has been documented in our system as record # (b)(4).
 
Additional Manufacturer Narrative
Devicor medical products, inc.Received the device for investigation.Visual inspection of the returned device has been completed and it was confirmed that the tip of the plastic component (ko tip) is missing from the metallic line (ko line).The ko tip is never introduced in the patient.The function of this tip is to expel the tissue inside the cutter to the collection chamber; the only way to introduce the tip inside the patient is if the tip was sheared off by the cutter during the translation or the tip was sheared off accidentally manually and unintentionally placed in the pathway of the cutter, passing through the needle.Funtional testing was conducted at the manufacturing site to attempt to duplicate the failure with no success.The manufacturing process was reviewed and no areas were identified that could shear the ko tip.Based upon the returned sample evaluation and manufacturing process review, no direct cause or root cause could be determined for the shearing of the ko tip.

Brand Name
MAMMOTOME EX BIOPSY SYSTEM
Common Device Name
MAMMOTOME EX BIOPSY SYSTEM
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS, INC.
300 e. business way
fifth floor
cincinnati OH 45241
MDR Report Key8800033
Report Number3008492462-2019-00034
Device Sequence Number14088541
Product Code KNW
UDI-Device Identifier10841911100956
UDI-Public(01)10841911100956(17)240321(10)F11911495D
Combination Product (Y/N)N
PMA/510(K) Number
K033700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2024
Device Model NumberHH8BEX
Device Catalogue NumberHH8BEX
Device Lot NumberF11911495D
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;